Alert archive / New Mexico / High Wind Watches in 2016

High Wind Watch 1, NWS Albuquerque, NM

January 13, 2016

NWS Albuquerque, NM issued this high wind watch at Jan 13, 2016, 3:54 AM MST. It took effect at Jan 14, 2016, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 13, 2016, 3:54 AM MST (10:54 UTC)
In effect from
Jan 14, 2016, 8:00 AM MST
Expired
Jan 14, 2016, 3:44 AM MST
In force
Issued by
NWS Albuquerque, NM

The text

As transmitted.

906 
WWUS75 KABQ 131054
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
354 AM MST WED JAN 13 2016

NMZ513>515-521-523-526-539-132300-
/O.NEW.KABQ.HW.A.0001.160114T1500Z-160115T0300Z/
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
354 AM MST WED JAN 13 2016

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* LOCATION...THE HIGHER TERRAIN ALONG AND NEAR THE CENTRAL
  MOUNTAIN CHAIN OF NEW MEXICO.

* WINDS...SUSTAINED FROM THE WEST AT 35 TO 40 MPH WITH OCCASIONAL
  GUSTS OF 55 TO 60 MPH. 

* TIMING...WINDS WILL STRENGTHEN OVER THE HIGHER TERRAIN OF
  NORTHERN NEW MEXICO DURING THE MID TO LATE MORNING WITH STRONG
  WINDS SPREADING SOUTHWARD INTO THE EARLY AFTERNOON. WINDS WILL
  REMAIN GUSTY AND STRONG INTO THE EARLY EVENING.

* VISIBILITY...NO WIDESPREAD VISIBILITY REDUCTIONS ARE FORESEEN.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP ON NORTH-SOUTH
  ORIENTED ROADS...MAKING DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. SOME POSSIBLE GUSTS AS HIGH AS 60 MPH COULD
  PRODUCE DAMAGE TO TREES...UTILITY POLES...AND ROOFS.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$
2 follow-up statements
853 
WWUS75 KABQ 132259
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
359 PM MST WED JAN 13 2016

NMZ513>515-521-523-526-539-141115-
/O.CON.KABQ.HW.A.0001.160114T1500Z-160115T0300Z/
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
359 PM MST WED JAN 13 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* LOCATION...THE HIGHER TERRAIN ALONG AND NEAR THE CENTRAL 
  MOUNTAIN CHAIN OF NEW MEXICO. 

* WINDS...SUSTAINED FROM THE WEST AT 35 TO 40 MPH WITH 
  OCCASIONAL GUSTS OF 55 TO 60 MPH. 

* TIMING...WINDS WILL STRENGTHEN OVER THE HIGHER TERRAIN OF 
  NORTHERN NEW MEXICO DURING THE MID TO LATE MORNING WITH STRONG 
  WINDS SPREADING SOUTHWARD INTO THE EARLY AFTERNOON. WINDS WILL 
  REMAIN GUSTY AND STRONG INTO THE EARLY EVENING. 

* VISIBILITY...NO WIDESPREAD VISIBILITY REDUCTIONS ARE FORESEEN.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP ON NORTH-SOUTH 
  ORIENTED ROADS...MAKING DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. SOME POSSIBLE GUSTS AS HIGH AS 60 MPH 
  COULD PRODUCE DAMAGE TO TREES...UTILITY POLES...AND ROOFS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$
914 
WWUS75 KABQ 141044
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
344 AM MST THU JAN 14 2016

NMZ513>515-521-523-526-539-141900-
/O.UPG.KABQ.HW.A.0001.160114T1500Z-160115T0300Z/
/O.NEW.KABQ.HW.W.0001.160114T1500Z-160115T0300Z/
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
344 AM MST THU JAN 14 2016

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THE SANGRE DE CRISTO...SANDIA....MANZANO MOUNTAINS
  AND ADJACENT EAST SLOPES AS WELL AS THE SOUTH CENTRAL MOUNTAINS
  AND CENTRAL HIGHLANDS. THIS INCLUDES A SMALL STRETCH OF
  INTERSTATE 25 NEAR GLORIETA PASS AND INTERSTATE 40 IN THE
  VICINITY OF TIJERAS AND SEDILLO AS WELL AS CLINES CORNERS. 

* WINDS...SUSTAINED FROM THE WEST AT 30 TO 40 MPH WITH OCCASIONAL
  GUSTS UP TO 60 MPH.

* TIMING...WINDS WILL STRENGTHEN DURING THE MORNING WITH THE
  PERIOD OF STRONGEST GUSTS EXPECTED FROM LATE MORNING TO MID
  AFTERNOON. WINDS WILL GRADUALLY DIMINISH TOWARD SUNSET BUT
  REMAIN GUSTY AND STRONG INTO THE EARLY EVENING.

* VISIBILITY...WIDESPREAD VISIBILITY REDUCTIONS ARE NOT EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP ON NORTH-SOUTH 
  ORIENTED ROADS...MAKING DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. SOME POSSIBLE GUSTS AS HIGH AS 60 MPH 
  COULD PRODUCE DAMAGE TO TREES...UTILITY POLES...AND ROOFS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ512-522-524-527>529-532-533-540-141900-
/O.NEW.KABQ.WI.Y.0001.160114T1800Z-160115T0300Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-ESTANCIA VALLEY-
SOUTH CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
SOUTHWEST CHAVES COUNTY-
344 AM MST THU JAN 14 2016

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

* LOCATION...WEST SLOPES OF THE SANGRE DE CRISTO
  MOUNTAINS...ESTANCIA VALLEY...SOUTH CENTRAL HIGHLANDS...
  NORTHEAST HIGHLANDS...EASTERN SAN MIGUEL COUNTY...GUADALUPE
  COUNTY AND SOUTHWEST CHAVES COUNTY.

* WINDS...SUSTAINED FROM THE WEST AT 25 TO 35 MPH WITH OCCASIONAL
  GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL STEADILY STRENGTHEN TOWARD MIDDAY WITH THE
  PERIOD OF STRONGEST GUSTS EXPECTED DURING THE EARLY TO MID
  AFTERNOON. WINDS WILL GRADUALLY DIMINISH TOWARD SUNSET BUT
  REMAIN GUSTY AND STRONG INTO THE EARLY EVENING.

* VISIBILITY...WIDESPREAD VISIBILITY REDUCTIONS ARE NOT EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL BE ENCOUNTERED AT TIMES
  ON NORTH- SOUTH ORIENTED ROADS...MAKING DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Jan 13, 3:40 AM MST, 14 minutes earlier.

Area forecast discussion, Jan 13, 3:40 AM MST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 AM MST WED JAN 13 2016

.SYNOPSIS...

A RIDGE OF HIGH PRESSURE ALOFT WILL TRANSITION EASTWARD OVER THE
ROCKIES TODAY WHILE A WEAK LOW PRESSURE SYSTEM TRACKS SOUTH OF
THIS FEATURE JUST BEYOND THE BORDER INTO OLD MEXICO. DRY AND
TRANQUIL CONDITIONS WILL PREVAIL WITH TEMPERATURES WARMING CLOSER
TO NORMAL THIS AFTERNOON. THE WEATHER PATTERN WILL TURN MORE
UNSETTLED INTO THURSDAY AS A FAST-MOVING DISTURBANCE ALOFT RACES
EAST INTO COLORADO AND NORTHERN NEW MEXICO. THIS DISTURBANCE WILL
BRING STRENGTHENING WINDS AND COOLER TEMPERATURES TO THE
STATE...AND A SUBSEQUENT DISTURBANCE WILL FOLLOW ON
FRIDAY...KEEPING THE WINDY CONDITIONS GOING WITH INCREASING
CHANCES FOR PRECIPITATION.

&&

.DISCUSSION...

PRESSURE HEIGHTS HAVE BEEN ON THE RISE OVER THE PAST DAY OR
SO...AND WILL PLATEAU TODAY WITH A RIDGE ARCHING OVER THE SPINE
OF THE ROCKIES AND A WEAK UPPER LEVEL LOW TRACKING SOUTH OF
NM...MORE OR LESS IN PHASE WITH THE RIDGE. THE LOW WILL REMAIN FAR
ENOUGH SOUTH TO IMPOSE NO IMPACTS TO NM. SOME CIRRUS ARE CURRENTLY
STREAMING SOUTHWARD INTO NM WITH A DIVERGENT TRAJECTORY OUTLINING
THE DEFORMATION ZONE BETWEEN THE UPPER RIDGE AND LOW. THESE MAY
HAMPER TEMPERATURES SLIGHTLY...BUT READINGS WILL STILL RISE ABOVE
YESTERDAY...AND WINDS WILL REMAIN LIGHT TODAY.

THE ONSET TO A MORE PERTURBED FLOW WILL BEGIN LATE TONIGHT INTO
THURSDAY AS A SHORT WAVE TROUGH RACES OFF OF THE PACIFIC AND
TOWARD THE CENTRAL ROCKIES. WINDS WILL RESPOND UPWARD WITH A
50-60KT JET AT 700MB OUTLINING THE BASE OF THE TROUGH THURSDAY.
WHILE NOT AS OPTIMALLY ORIENTED AS WAS DEPICTED A COUPLE DAYS
AGO...A LEE SIDE SURFACE TROUGH/LOW WILL SHAPE UP...OFFERING A
STRONGER SURFACE GRADIENT OVER THE EASTERN ZONES. THIS WILL
TRANSLATE TO VERY WINDY CONDITIONS ALONG THE CENTRAL MOUNTAIN
CHAIN OF NM WITH BREEZY TO WINDY CONDITIONS IN THE HIGHLANDS OF
WESTERN NM AND HIGH PLAINS IN THE EAST. HOW EFFICIENT THE VERTICAL
MIXING WILL BE IS UNCERTAIN...BUT WITH THE COLD POOL ALOFT
APPROACHING LATE THURSDAY AFTERNOON...AT LEAST AN HOUR OR TWO OF
NEARLY 55-60MPH GUSTS COULD OCCUR ALONG THE CENTRAL MOUNTAIN
CHAIN. THUS A HIGH WIND WATCH WILL BE HOISTED THIS MORNING.
PRECIPITATION WILL BE AN AFTERTHOUGHT TO THE WINDS THURSDAY AS
MOISTURE WILL BE VERY MEAGER WITH THIS WAVE.

THE PATTERN STAYS WINDY INTO FRIDAY AS A SECOND SHORT WAVE TROUGH
DIVES SOUTHEASTWARD INTO NM...BRINGING ANOTHER STRONG GRADIENT
ALOFT. THE WINDS AT 700MB WILL APPROACH 45-55KT FRIDAY...BUT THE
SURFACE LOW EAST OF THE MOUNTAINS MAY NOT INDUCE AS HEFTY OF A
GRADIENT AS THURSDAY'S. PRECIPITATION WILL ALSO BE MORE
WIDESPREAD WITH THIS FEATURE AND THE COOLING TREND WILL BE A BIT
MORE APPARENT FRIDAY FOR MANY LOCALES. A FEW INCHES OF MOUNTAIN
SNOW ACCUMULATION ARE EXPECTED.

AS PREVIOUSLY ADVERTISED...THE PROGRESSIVE FLOW WILL KEEP FAST
MOVING WAVES PERIODICALLY COMING INTO NM THROUGH THE EXTENDED
FORECAST PERIOD. ANY HIATUS IN THE WAVE TRAIN WILL BE BRIEF ON
SATURDAY WITH SUBSTANTIAL NORTHWESTERLY FLOW ALOFT PERSISTING.
CONSEQUENTLY TEMPERATURES WOULD BE UNABLE TO REBOUND ON SATURDAY.
THE NEXT RIPPLE IN THIS PERTURBED FLOW WOULD THEN SLIDE INTO NM
SUNDAY WITH SOME SPOTTY PRECIPITATION BREAKING OUT. A RIDGE
BRIEFLY FOLLOWS ON MONAY WITH YET ANOTHER PERTURBATION CROSSING NM
ON TUESDAY.

52

&&

.FIRE WEATHER...

DRY WITH INVERSIONS CONTINUING TODAY. TEMPERATURES WILL WARM A
LITTLE MORE TODAY WITH LIGHT SURFACE WINDS. MODELS CONSISTENT WITH A
SERIES OF DISTURBANCES TO PASS OVER THE STATE STARTING THURSDAY AND
CONTINUING THROUGH THE MIDDLE OF NEXT WEEK.

THE INITIAL DISTURBANCE LOOKS TO BE RELATIVELY DRY...BUT MOUNTAINTOP
WINDS INCREASE AS SOON AS TONIGHT. STRONG DOWN SLOPE WINDS ARE
EXPECTED ALONG AND TO THE LEE OF THE CENTRAL MOUNTAIN CHAIN THURSDAY
AND SOME 45 TO 55 MPH WINDS MAY MIX DOWN TO SURFACE IN THIS AREA.
ANY PRECIPITATION...AT BEST...WILL BE LIMITED TO THE PEAKS NEAR THE
COLORADO BORDER. VENT RATES SHOULD IMPROVE THURSDAY BUT THE INCREASE
MAY BE LIMITED DUE TO LOW MIXING HEIGHTS...DESPITE THE POTENTIAL FOR
LOCALLY STRONG WINDS.

ANOTHER WAVE EXPECTED FRIDAY...WITH BETTER CHANCES FOR SNOW OVER THE
NORTHWEST THIRD. THE WAVE WILL BE QUICK HITTING SO NOT EXPECTING
SIGNIFICANT SNOW AMOUNTS. MODELS NOW STRONGER WITH THE WINDS ALOFT
FOR FRIDAY...BUT AGAIN NOT MUCH OF A REFLECTION IN VENT RATES DUE
TO CONTINUED LOW MIXING HEIGHTS.

YET ANOTHER WAVE FORECAST FOR SUNDAY...WITH POTENTIAL FOR SNOW
LIMITED TO MAINLY AREAS NORTH OF INTERSTATE 40. THE UNSETTLED
PATTERN WILL PERSIST INTO THE MIDDLE OF NEXT WEEK WITH DAILY
GYRATIONS IN VENT RATES. HIGH TEMPERATURES WILL RUN FROM NEAR TO
BELOW AVERAGE THROUGH FRIDAY...WITH HIGHS 5 TO 10 DEGREES BELOW
AVERAGE OVERALL SATURDAY. TEMPERATURES WILL YO-YO DUE TO ADDITIONAL
WAVES NEXT WEEK ALTHOUGH TIMING AND STRENGTH REMAIN DIFFICULT TO
PREDICT FURTHER OUT IN TIME.

&&

.AVIATION...
06Z TAF CYCLE

VFR CONDITIONS WILL REMAIN DOMINANT ACROSS VAST MAJORITY OF NORTH
AND CENTRAL NM DURING THE NEXT 24 HOURS. SATELLITE IMAGERY YET TO
SHOW ANY NOTICEABLE LOW CLOUDS OR FOG REDEVELOPING IN NW OR N
CENTRAL NM. BUT SOME IFR/MVFR...LOCALLY LOWER...CIGS AND FOG
STILL EXPECTED TO RECUR AND EXPAND TO SOME DEGREE ACROSS THE
AFOREMENTIONED AREAS...MAINLY BETWEEN 08Z AND 18Z WED...AND MORE
LIKELY THAN NOT IMPACTING FMN FOR FEW TO SEVERAL HOURS NEAR AND
ESPEC AFTER 10Z. THIS SHOULD BURN OFF BETWEEN ROUGHLY 17Z AND 21Z
WED. NO OTHER NOTABLE AVIATION HAZARDS CURRENTLY EXPECTED.

43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  31  13  34  16 /   0   0   0   5
DULCE...........................  37  -1  35  -2 /   0   0   5   5
CUBA............................  38   9  36  14 /   0   0   0   5
GALLUP..........................  44  13  39  17 /   0   0   0   0
EL MORRO........................  41  11  37  16 /   0   0   0   0
GRANTS..........................  44  11  41  17 /   0   0   0   0
QUEMADO.........................  42  17  40  21 /   0   0   0   0
GLENWOOD........................  52  18  49  19 /   0   0   0   0
CHAMA...........................  42  -1  33  -2 /   0   0  10  10
LOS ALAMOS......................  40  24  38  22 /   0   0   0   5
PECOS...........................  46  18  36  17 /   0   0   0   5
CERRO/QUESTA....................  33   8  30   8 /   0   0  10   5
RED RIVER.......................  33   8  26   6 /   0   0  10  10
ANGEL FIRE......................  35   4  29   8 /   0   0   5   5
TAOS............................  38   7  34   8 /   0   0   5   5
MORA............................  46  19  38  14 /   0   0   0   5
ESPANOLA........................  43  18  41  17 /   0   0   0   5
SANTA FE........................  39  21  38  18 /   0   0   0   0
SANTA FE AIRPORT................  41  19  39  17 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  43  21  42  23 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  45  23  44  25 /   0   0   0   0
ALBUQUERQUE VALLEY..............  46  20  45  22 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  46  21  46  22 /   0   0   0   0
LOS LUNAS.......................  45  21  47  22 /   0   0   0   0
RIO RANCHO......................  45  23  43  24 /   0   0   0   0
SOCORRO.........................  47  23  50  26 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  40  21  38  21 /   0   0   0   0
TIJERAS.........................  41  21  40  23 /   0   0   0   0
MORIARTY/ESTANCIA...............  44  18  43  22 /   0   0   0   0
CLINES CORNERS..................  36  20  36  19 /   0   0   0   0
GRAN QUIVIRA....................  40  21  40  23 /   0   0   0   0
CARRIZOZO.......................  49  26  49  27 /   0   0   0   0
RUIDOSO.........................  49  31  47  30 /   0   0   0   0
CAPULIN.........................  46  17  44  14 /   0   0   0   5
RATON...........................  47  18  45  15 /   0   0   0   5
SPRINGER........................  48  17  47  16 /   0   0   0   0
LAS VEGAS.......................  49  22  45  18 /   0   0   0   0
CLAYTON.........................  52  26  52  22 /   0   0   0   0
ROY.............................  47  23  47  21 /   0   0   0   0
CONCHAS.........................  52  27  55  27 /   0   0   0   0
SANTA ROSA......................  50  30  50  28 /   0   0   0   0
TUCUMCARI.......................  52  26  56  24 /   0   0   0   0
CLOVIS..........................  52  27  56  27 /   0   0   0   0
PORTALES........................  53  29  57  29 /   0   0   0   0
FORT SUMNER.....................  53  28  55  29 /   0   0   0   0
ROSWELL.........................  52  24  57  26 /   0   0   0   0
PICACHO.........................  51  28  54  29 /   0   0   0   0
ELK.............................  50  27  52  29 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
THE FOLLOWING ZONES... NMZ513>515-521-523-526-539.

&&

52
Hazardous weather outlook, Jan 12, 4:54 AM MST, 23 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 AM MST TUE JAN 12 2016

NMZ501>540-131300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
454 AM MST TUE JAN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

BITTERLY COLD TEMPERATURES WILL BE OBSERVED EARLY THIS MORNING IN
THE HIGHER TERRAIN OF NORTHERN NEW MEXICO WHERE READINGS WILL
RANGE BETWEEN -10 TO -25 DEGREES WITH EVEN LOWER WIND CHILLS.
TEMPERATURES WILL PLUMMET AGAIN TONIGHT WITH READINGS REACHING
BELOW ZERO IN A FEW NORTHERN LOCALES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MORE UNSETTLED WEATHER PATTERN WILL TAKE SHAPE THURSDAY AND
FRIDAY AS A PAIR OF UPPER LEVEL DISTURBANCES RACE ACROSS NEW
MEXICO. STRONG WINDS WILL DEVELOP LATE WEDNESDAY NIGHT INTO
THURSDAY...ONLY TO REDEVELOP INTO FRIDAY. OCCASIONAL STRONG GUSTS
OF 40 TO 50 MPH WILL BE POSSIBLE EACH DAY...PARTICULARLY ACROSS
THE HIGHER TERRAIN OF THE CENTRAL MOUNTAIN CHAIN.

SOME SNOW ACCUMULATIONS OF A FEW INCHES WILL ALSO BE POSSIBLE
FRIDAY AND FRIDAY NIGHT OVER PORTIONS OF CENTRAL TO WESTERN NEW
MEXICO.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

52

Nearby

High Wind Watches in New Mexico, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.